Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Reducing dosage of cipralex. Having muscle neck spasm. Taking tegretol. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
i had a relapse after reducing the dosage of cipralex.the medicine kicked in on 30 mg. within one year i reduce till 5mg. i didnt have a complete and efficient treatment. Even i didnt came back to the Dr. the first time it took cipralex it took the medicine to kick in is six months . Now i am on 30 mg 5 months and a half with different side effects and horrible ones( emotional/ numbness/ confusion and the most annoying one is the muscle neck spasm and back head spasm also which tighten and relaxes). The doctor gave me tegretol 400 to reduce this spasm. it will be temporarely untill things get well. my question is does recovery takes time more than the first time i took the medicine? i used to have an old deppression but not treated at all. at the age of 31 everything blowed up in my face after getting married(Deppression and OCB). honestly there was no knowledge or education about those things...
Posted Sat, 16 Mar 2013 in Mental Health
Answered by Dr. Payman Hajiazim 5 hours later
Hi there, thanks for asking.

The side effects you mentioned are common with cipralex especially because you are using the maximum allowed dose of this medication. Since you are taking tegretol for muscle spasm, it is better not to recommend any medication for the other side effects.

If you feel those side effects are affecting your interpersonal relationship you can tell you doctor since they are manageable. For example, emotional/ numbness are manageable with some medications like cyproheptadine or bupropion. Confusion is also manageable with dividing the dose to two times a day.
In many cases, when it is combined with talk sessions with a psychotherapist, it would be easier to reduce the dose and also efficacy of the medication in increased.

There is no difference in the response time and your biology will respond to this medication because it has responded in the past. Since you have had two episodes in the past, the medication should be continued with a lower amount for a longer period to prevent the next relapse. It may be continued even with a low dose such as 10 mg a day which does not have any significant side effect.

Hope I answered your query. Feel free to ask me any question.

I wish you a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor